MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TRILOGY SHELL WITH CLUSTER HOLES POROUS 50 MM O.D.; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TRILOGY SHELL WITH CLUSTER HOLES POROUS 50 MM O.D.; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Device Contaminated During Manufacture or Shipping (2969); Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products:: unknown liner, unknown stem, unknown head.Foreign country: (b)(6).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during surgery, it was found that the inner packing was damaged and other impurities were on the surface of product.A second device was used to complete the surgery.No adverse events have been reported as a result of the malfunction.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned product identified a trilogy fiber metal shell that was returned with packaging content.As returned, the foil pouch has been cut open and the shell has been removed from the pouch.The poly bag that the shell is placed in prior to being put in the foil pouch is missing.The inner cavity and tyvek lid was not returned.Brown colored debris is seen in the foil pouch.The acetabular shell shows similar colored debris embedded in the fiber metal.Under magnification the debris exhibits a mold like appearance.The device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TRILOGY SHELL WITH CLUSTER HOLES POROUS 50 MM O.D.
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key8961116
Report Number0001822565-2019-03816
Device Sequence Number14097241
Product Code LPH
UDI-Device Identifier00889024150157
UDI-Public00889024150157
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00875305001
Device Lot Number63941033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer01/02/2020
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age48 YR